Women's Health Matters

Text Size
Jump to body content

FAQs

Do birth control pills cause vulvodynia or make it worse?
Many women with vulvodynia report that their symptoms first appeared or got worse when they used birth control pills. Unfortunately, like many questions associated with vulvodynia, we simply don't know if or how the hormones in birth control pills affect this condition.

How do I find a doctor who can help me?
This is often the biggest single question for women with vulvodynia and one of the most difficult to answer. For many women, finding a knowledgeable doctor will be a frustrating process of trial and error. If your family doctor does not seem able or willing to help you, ask for a referral to a gynecologist and for further referrals to other specialists from that gynecologist, if necessary.

If you have a doctor who you like, who is open-minded and respectful of your concerns, you may wish to stay with this physician. A doctor who is willing to learn more about vulvodynia and who works with you to provide the best care will be invaluable in your treatment.

What is the connection between fibromyalgia and vulvodynia?
Although no proper epidemiological studies have been done, there are some suggestions that women with fibromyalgia are more likely to have vulvodynia. There are some similarities between the two conditions in that both cause chronic pain and are often characterized by tender spots in the affected areas. Some physicians believe that vulvodynia is just one of the many manifestations of fibromyalgia. For more information about the causes and treatment of fibromyalgia, visit our Fibromyalgia Health Centre.

 

Jump to top page

This website proudly supported by:


Vulvodynia

Medical Description

Diagnosis

Coping

Treatment

FAQs


Discussion Groups

Share knowledge and talk about your gynecological health-related experiences with other women.

Gynecological Health Discussion Forum

  • A publication of:
  • Women's College Hospital